Find out what doctors say about doubling up on over-the-counter allergy medicine. Anitha Shrikhande, M.D. The short answer? Yes, you can take both Zyrtec and Benadryl.
How much Zyrtec can I take for allergic reaction?
Dosage. The dosage of Zyrtec is 2.5 mg (0.5 teaspoons) milligrams for children 2 to 6 years of age, and 5-10 milligrams for those aged 6 years and older. Larger doses have not been shown to be more beneficial for the treatment of hay fever, but may be more useful for the treatment of hives in some people.
Can you take two different antihistamines at the same time?
Do NOT take two different antihistamines at the same time. Instead, talk to your doctor or pharmacist if you have trouble finding a drug that works well for your allergy symptoms.
Can Zyrtec be used for an allergic reaction?
Cetirizine is an antihistamine used to relieve allergy symptoms such as watery eyes, runny nose, itching eyes/nose, sneezing, hives, and itching. It works by blocking a certain natural substance (histamine) that your body makes during an allergic reaction.
Is Zyrtec stronger than Benadryl?
Zyrtec (cetirizine) can make you a little more sleepy compared to Allegra or Claritin. Some people find that other more sedating antihistamines, like Benadryl (diphenhydramine), are more effective for them than Zyrtec (cetirizine).
Can I take Benadryl 24 hour Zyrtec?
“You should not take multiple oral antihistamines together, such as Benadryl, Claritin, Zyrtec, Allegra or Xyzal.
Can I take Claritin in the morning and Benadryl at night?
It’s not recommended to take Claritin and Benadryl together. Because they have similar side effects, taking them together can increase the risk of adverse effects. Claritin has a relatively long half-life so it may not be safe to take Benadryl 12 hours after Claritin.
Can you take Claritin during the day and Zyrtec at night?
If your allergy is particularly bad then yes you can take them on the same day, as there are no known interactions. This is a therapeutic duplication and it is usually recommended to take only one antihistamine at any time, however if you have been prescribed to take both together then it is appropriate.
What happens if you mix Zyrtec and Benadryl?
Interactions between your drugs
Using cetirizine together with diphenhydrAMINE may increase side effects such as dizziness, drowsiness, and difficulty concentrating. Some people, especially the elderly, may also experience impairment in thinking, judgment, and motor coordination.
What is the difference between Zyrtec and Benadryl?
A main difference between Benadryl and Zyrtec is that Zyrtec tends to cause less drowsiness and sedation than Benadryl. Both Benadryl and Zyrtec are available in generic form and over-the-counter (OTC).
Does Zyrtec help with swelling?
Cetirizine is used to treat cold or allergy symptoms such as sneezing, itching, watery eyes, or runny nose. Cetirizine is also used to treat itching and swelling caused by chronic urticaria (hives). Cetirizine may also be used for purposes not listed in this medication guide.
Which allergy medicine is best for rash?
Use an over-the-counter anti-itch drug.
A nonprescription oral antihistamine, such as loratadine (Claritin), cetirizine (Zyrtec Allergy) or diphenhydramine (Benadryl Allergy, others), may help relieve itching.
Is it better to take Zyrtec at night or in the morning?
Cetirizine can be taken at any time of the day. In most people it is non-sedating, so they take it in the morning. However, a percentage of people do find it to be sedating so if it does make you drowsy it is best to take it in the evening. Cetirizine can be taken with or without food.
How do you stop allergies immediately?
Seasonal Allergy Symptoms: 6 Ways to Prevent or Treat Them
- Clean out your nose. …
- Try an over-the-counter allergy medicine. …
- Consider a prescription nasal spray or eye drops. …
- Decongestants may also help relieve nasal congestion. …
- Close your windows, and turn on the air conditioning. …
- If things get bad, try allergy shots, also known as allergy immunotherapy.
1 мая 2009 г.
Can I take 2 Zyrtec a day?
There have been reports of patients taking 15-18 times the recommended dose of Zyrtec (recommended dose is 10 mg) and having some adverse effects (restlessness, irritability, somnolence). Taking two 10mg tablets should not cause you to have any serious problems.